Alert archive / Maryland / Coastal Flood Statements in 2017
Coastal Flood Statement 49, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Nov 5, 2017, 3:10 AM EST for Dorchester County, Somerset County, Wicomico County, Maryland; Northumberland County, Westmoreland County, Virginia. It took effect at Nov 5, 2017, 12:00 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2017, 3:10 AM EST (08:10 UTC)
- In effect from
- Nov 5, 2017, 12:00 PM EST
- Expired
- Nov 5, 2017, 4:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Northumberland County, VA, Westmoreland County, VA
The radar
The Dover AFB radar (KDOX), 96 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WHUS41 KAKQ 050810
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
310 AM EST SUN NOV 5 2017
MDZ025-VAZ099-100-051400-
/O.NEW.KAKQ.CF.S.0048.171105T1000Z-171105T1400Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON-
310 AM EST SUN NOV 5 2017
...WATER LEVELS TO APPROACH MINOR FLOODING TODAY...
* LOCATION...BEACHES ON THE MARYLAND AND VIRGINIA EASTERN SHORE...
* TIMING...WITHIN A COUPLE OF HOURS ON EITHER SIDE OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
OCEAN CITY INLET MD
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/08 AM 3.7 1.2 0.7 3-4 NONE
05/09 PM 2.9 0.4 0.3 2-3 NONE
06/09 AM 3.3 0.8 0.2 3 NONE
06/09 PM 2.7 0.2 0.2 3 NONE
07/10 AM 3.5 1.0 0.5 3-4 NONE
07/10 PM 3.1 0.6 0.7 4 NONE
SAXIS VA
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/12 PM 3.7 1.2 0.4 1
06/01 AM 3.0 0.5 0.4 1
06/01 PM 3.6 1.1 0.4 2
07/02 AM 2.5 0.0 0.0 1-3
07/02 PM 3.3 0.8 0.2 2
CHINCOTEAGUE INLET VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.2 FT, MAJOR 3.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/08 AM 3.9 1.1 0.3 1 NONE
05/09 PM 3.1 0.3 0.2 1 NONE
06/09 AM 3.7 0.9 0.1 1 NONE
06/10 PM 2.9 0.1 0.1 1 NONE
07/10 AM 4.1 1.3 0.5 2 NONE
07/10 PM 3.3 0.5 0.7 1 NONE
WACHAPREAGUE VA
MLLW CATEGORIES - MINOR 6.5 FT, MODERATE 7.5 FT, MAJOR 8.0 FT
MHHW CATEGORIES - MINOR 2.0 FT, MODERATE 3.0 FT, MAJOR 3.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 5.9 1.4 0.5 1 NONE
05/09 PM 4.9 0.4 0.4 1 NONE
06/10 AM 5.5 1.0 0.1 1 NONE
06/10 PM 4.5 0.0 0.1 1 NONE
07/11 AM 5.7 1.2 0.4 1 NONE
07/11 PM 4.9 0.4 0.6 1 NONE
OYSTER VA
MLLW CATEGORIES - MINOR 7.0 FT, MODERATE 7.5 FT, MAJOR 8.5 FT
MHHW CATEGORIES - N/A
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 7.1 N/A 0.4 1 MINOR
05/09 PM 5.6 N/A 0.3 1 NONE
06/10 AM 6.8 N/A 0.1 1 NONE
06/10 PM 5.2 N/A 0.1 1 NONE
07/11 AM 7.1 N/A 0.6 1 MINOR
07/11 PM 5.5 N/A 0.7 1 NONE
NASSAWADOX CREEK AT BAYFORD VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.0 FT, MODERATE 1.5 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/11 AM 2.6 0.6 0.4 1 NONE
05/11 PM 2.0 0.0 0.3 1 NONE
06/11 AM 2.4 0.4 0.2 1-2 NONE
07/12 AM 2.0 0.0 0.3 1-2 NONE
07/12 PM 2.5 0.5 0.4 2-3 NONE
08/12 AM 2.2 0.2 0.6 2-3 NONE
KIPTOPEKE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 4.1 1.1 0.4 1 NONE
05/09 PM 3.3 0.3 0.3 1 NONE
06/10 AM 3.7 0.7 0.1 1-2 NONE
06/10 PM 3.1 0.1 0.2 1-2 NONE
07/10 AM 4.1 1.1 0.6 1-2 NONE
07/11 PM 3.5 0.5 0.7 2-3 NONE
&&
$$
NCZ102-VAZ098-051400-
/O.NEW.KAKQ.CF.S.0048.171105T1000Z-171105T1400Z/
EASTERN CURRITUCK-VIRGINIA BEACH-
310 AM EST SUN NOV 5 2017
...WATER LEVELS TO APPROACH MINOR FLOODING TODAY...
* LOCATION...VIRGINIA BEACH AND THE NORTHERN OUTER BANKS OF
NORTH CAROLINA.
* TIMING...WITHIN A COUPLE OF HOURS ON EITHER SIDE OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 4.2 1.3 0.5 2 NONE
05/09 PM 3.2 0.3 0.3 2 NONE
06/09 AM 3.7 0.8 0.1 1 NONE
06/10 PM 3.0 0.1 0.1 2 NONE
07/10 AM 4.2 1.3 0.7 3-4 NONE
07/10 PM 3.5 0.6 0.8 3 NONE
COROLLA NC
MLLW CATEGORIES - MINOR 5.5 FT, MODERATE 6.0 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.8 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/08 AM 5.5 1.8 0.8 3-4 NONE
05/08 PM 4.0 0.3 0.2 2 NONE
06/09 AM 4.9 1.2 0.2 1-2 NONE
06/09 PM 3.9 0.2 0.2 2-3 NONE
07/09 AM 5.5 1.8 0.9 3 NONE
07/10 PM 4.3 0.6 0.8 3 NONE
&&
$$
VAZ095-523>525-051600-
/O.NEW.KAKQ.CF.S.0048.171105T1100Z-171105T1600Z/
NORFOLK/PORTSMOUTH-YORK-NEWPORT NEWS-HAMPTON/POQUOSON-
310 AM EST SUN NOV 5 2017
...WATER LEVELS TO APPROACH MINOR FLOODING TODAY...
* LOCATION...HAMPTON ROADS AREA ADJACENT TO THE BAY AND TIDAL
TRIBUTARIES.
* TIMING...WITHIN A COUPLE OF HOURS ON EITHER SIDE OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
SEWELLS POINT VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 3.9 1.1 0.5 1 NONE
05/10 PM 3.2 0.4 0.4 1 NONE
06/10 AM 3.6 0.8 0.2 1 NONE
06/11 PM 3.0 0.2 0.3 1 NONE
07/11 AM 4.0 1.2 0.7 2-3 NONE
08/12 AM 3.5 0.7 0.8 2 NONE
CHESAPEAKE BAY BRIDGE TUNNEL VA
MLLW CATEGORIES - MINOR 5.0 FT, MODERATE 5.5 FT, MAJOR 6.0 FT
MHHW CATEGORIES - MINOR 2.1 FT, MODERATE 2.6 FT, MAJOR 3.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 4.2 1.3 0.5 2 NONE
05/09 PM 3.2 0.3 0.3 2 NONE
06/09 AM 3.7 0.8 0.1 1 NONE
06/10 PM 3.0 0.1 0.1 2 NONE
07/10 AM 4.2 1.3 0.7 3-4 NONE
07/10 PM 3.5 0.6 0.8 3 NONE
YORKTOWN VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.4 FT, MAJOR 2.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 3.7 1.1 0.5 1 NONE
05/10 PM 3.1 0.5 0.4 1 NONE
06/10 AM 3.4 0.8 0.2 1 NONE
06/11 PM 3.0 0.4 0.3 1 NONE
07/11 AM 3.8 1.2 0.6 2 NONE
08/12 AM 3.3 0.7 0.7 1 NONE
FORT MONROE VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.5 FT, MAJOR 6.5 FT
MHHW CATEGORIES - MINOR 1.7 FT, MODERATE 2.7 FT, MAJOR 3.7 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/10 AM 4.0 1.2 0.5 1 NONE
05/10 PM 3.3 0.5 0.4 1 NONE
06/10 AM 3.7 0.9 0.2 1 NONE
06/11 PM 3.1 0.3 0.3 1 NONE
07/11 AM 4.1 1.3 0.7 2-3 NONE
08/12 AM 3.5 0.7 0.8 2 NONE
&&
$$
VAZ078-084>086-051615-
/O.NEW.KAKQ.CF.S.0048.171105T1200Z-171105T1700Z/
LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-
310 AM EST SUN NOV 5 2017
...WATER LEVELS TO APPROACH MINOR FLOODING TODAY...
* LOCATION...MIDDLE CHESAPEAKE BAY.
* TIMING...WITHIN A COUPLE OF HOURS ON EITHER SIDE OF HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/11 AM 2.6 1.2 0.7 1 NONE
06/12 AM 2.0 0.6 0.5 1 NONE
06/12 PM 2.1 0.7 0.2 1 NONE
07/12 AM 1.9 0.5 0.5 1 NONE
07/01 PM 2.3 0.9 0.5 1 NONE
MOBJACK BAY VA
MLLW CATEGORIES - MINOR 4.0 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.3 FT, MODERATE 2.3 FT, MAJOR 2.8 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 3.9 1.2 0.5 1 NONE
05/10 PM 3.4 0.7 0.5 1 NONE
06/10 AM 3.6 0.9 0.2 1 NONE
06/11 PM 3.1 0.4 0.3 1 NONE
07/11 AM 3.9 1.2 0.6 1-2 NONE
08/12 AM 3.4 0.7 0.7 1-2 NONE
YORKTOWN VA
MLLW CATEGORIES - MINOR 4.5 FT, MODERATE 5.0 FT, MAJOR 5.5 FT
MHHW CATEGORIES - MINOR 1.9 FT, MODERATE 2.4 FT, MAJOR 2.9 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/09 AM 3.7 1.1 0.5 1 NONE
05/10 PM 3.1 0.5 0.4 1 NONE
06/10 AM 3.4 0.8 0.2 1 NONE
06/11 PM 3.0 0.4 0.3 1 NONE
07/11 AM 3.8 1.2 0.6 2 NONE
08/12 AM 3.3 0.7 0.7 1 NONE
&&
$$
MDZ021>023-VAZ075-077-051615-
/O.NEW.KAKQ.CF.S.0049.171105T1700Z-171105T2100Z/
DORCHESTER-WICOMICO-SOMERSET-WESTMORELAND-NORTHUMBERLAND-
310 AM EST SUN NOV 5 2017
...WATER LEVELS TO APPROACH MINOR FLOODING TODAY...
* LOCATION...VIRGINIA NORTHERN NECK AND BAY SIDE OF THE
LOWER MARYLAND EASTERN SHORE INCLUDING TIDAL TRIBUTARIES.
* TIMING...WITHIN A COUPLE HOURS EITHER SIDE OF THE HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/05 PM 3.1 1.1 0.8 1 NONE
06/05 AM 2.3 0.3 0.4 1 NONE
06/06 PM 2.7 0.7 0.4 1 NONE
07/06 AM 2.0 0.0 0.1 1 NONE
07/06 PM 2.5 0.5 0.3 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/02 PM 3.3 1.2 0.8 1 MINOR
06/02 AM 2.6 0.5 0.5 1-2 NONE
06/02 PM 3.0 0.9 0.5 2 NONE
07/03 AM 2.1 0.0 0.0 2-3 NONE
07/03 PM 2.8 0.7 0.3 1-2 NONE
SAXIS VA
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/12 PM 3.7 1.2 0.4 1
06/01 AM 3.0 0.5 0.4 1
06/01 PM 3.6 1.1 0.4 2
07/02 AM 2.5 0.0 0.0 1-3
07/02 PM 3.3 0.8 0.2 2
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/02 PM 2.4 0.9 0.7 1 NONE
06/02 AM 2.0 0.5 0.5 1 NONE
06/03 PM 2.1 0.6 0.4 1 NONE
07/03 AM 1.8 0.3 0.3 1-2 NONE
07/03 PM 2.0 0.5 0.4 2 NONE
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/04 PM 3.7 1.8 1.7 1 MINOR
06/04 AM 3.4 1.5 1.7 1 NONE
06/04 PM 3.5 1.6 1.5 1 MINOR
07/05 AM 2.5 0.6 0.8 1-2 NONE
07/06 PM 2.7 0.8 0.7 1-2 NONE
&&
$$1 follow-up statement
255
WHUS41 KAKQ 051920
CFWAKQ
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
220 PM EST SUN NOV 5 2017
MDZ021>023-VAZ075-077-052100-
/O.CON.KAKQ.CF.S.0049.000000T0000Z-171105T2100Z/
DORCHESTER-WICOMICO-SOMERSET-WESTMORELAND-NORTHUMBERLAND-
220 PM EST SUN NOV 5 2017
...WATER LEVELS APPROACH MONOR FLOOD LEVELS TODAY...
* LOCATION...VIRGINIA NORTHERN NECK AND BAY SIDE OF THE LOWER
MARYLAND EASTERN SHORE INCLUDING TIDAL TRIBUTARIES.
* TIMING...WITHIN A COUPLE HOURS EITHER SIDE OF THE HIGH TIDE.
* COASTAL FLOOD IMPACTS...SHALLOW, NUISANCE-TYPE FLOODING IS
POSSIBLE IN THE MOST VULNERABLE LOCATIONS NEAR THE WATERFRONT
AND SHORELINE.
&&
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/05 PM 3.4 1.4 1.1 1 NONE
06/05 AM 3.1 1.1 1.2 1 NONE
06/06 PM 3.3 1.3 1.0 1 NONE
07/06 AM 2.5 0.5 0.6 1 NONE
07/06 PM 2.8 0.8 0.6 1 NONE
08/07 AM 2.4 0.4 0.6 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.3 FT, MODERATE 3.8 FT, MAJOR 4.3 FT
MHHW CATEGORIES - MINOR 1.2 FT, MODERATE 1.7 FT, MAJOR 2.2 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/02 PM 3.6 1.5 1.1 1 MINOR
06/02 AM 3.3 1.2 1.2 1-2 MINOR
06/02 PM 3.6 1.5 1.2 1 MINOR
07/03 AM 2.4 0.3 0.3 2-3 NONE
07/03 PM 3.0 0.9 0.6 2 NONE
08/04 AM 2.7 0.6 0.7 2 NONE
SAXIS VA
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/02 PM 3.6 1.1 0.7 1
06/01 AM 3.4 0.9 0.8 1
06/01 PM 4.0 1.5 0.8 1-2
07/02 AM 2.7 0.2 0.2 2
07/02 PM 3.3 0.8 0.2 1-2
08/02 AM 2.7 0.2 0.3 1-2
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/02 PM 2.8 1.3 1.1 1 NONE
06/02 AM 2.6 1.1 1.1 1 NONE
06/03 PM 2.8 1.3 1.1 1 NONE
07/03 AM 2.1 0.6 0.6 1 NONE
07/03 PM 2.2 0.7 0.6 1 NONE
08/04 AM 2.2 0.7 0.8 1 NONE
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
05/04 PM 3.2 1.3 1.2 1 NONE
06/04 AM 2.9 1.0 1.2 1 NONE
06/04 PM 3.1 1.2 1.1 1 NONE
07/05 AM 2.3 0.4 0.6 1 NONE
07/06 PM 2.6 0.7 0.6 1 NONE
08/06 AM 2.5 0.6 0.8 1 NONE
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
06/12 AM 2.4 1.0 0.9 1 NONE
06/12 PM 2.6 1.2 0.8 1 NONE
07/12 AM 2.1 0.7 0.7 1-2 NONE
07/01 PM 2.3 0.9 0.5 1 NONE
08/01 AM 2.1 0.7 0.7 1 NONE
&&
$$What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 2:06 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 5, 2:06 AM EST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
206 AM EST Sun Nov 5 2017
.SYNOPSIS...
High pressure builds across Southeast Canada then into the
Canadian Maritimes this weekend, ridging down into the Mid
Atlantic. This high will shift offshore Monday, with a cold
front dropping through the area Monday night. Another
disturbance moves into the area on Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Current analysis indicates strong sfc high pressure (>1030 mb)
centered over northern Maine and building east. This sfc high
ridges SSW into the local area and continues to provide a cool
wedge over the Piedmont. Another batch of rain/showers
currently moving ENE across the Piedmont from near/just north
of Farmville to Caroline County. Moderate to brief heavy rain
associated with this and much of the NW Piedmont zones have
received from 0.75" to 1.00" of rain over the past 6 hrs. No
flooding concerns, and for the most part this rain has been
beneficial. The latest near term guidance suggests that this
area will persist mainly over northern portions of the CWA
through about 06Z before diminishing and moving NE overnight.
Will therefore continue with categorical PoPs across the far N
and NW, tapered to little or no precip to the SE of RIC.
Otherwise, with the remaining low level moisture and
diminishing winds, expect areas of fog and drizzle to develop
overnight, especially across the Piedmont. Not expecting dense
fog, but some reduced visibilities of 1 to 3 SM possible.
With the clouds and rain around, not expecting temps to drop
much, and forecast is in good shape overall with lows ranging
from the mid-upper 40s in the Piedmont to the upper 50s SE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
Any remaining rain will exit the NE early Sunday. Otherwise,
with increasing heights and the wedge breaking down, expect
morning clouds to give way to partial sunshine by afternoon.
Will end up with temperatures near or even slightly above normal
with upper 60s-mid 70s. Should end up being a pleasant
afternoon.
Zonal flow continues across the middle part of the country,
with the next disturbance and associated cold front approaching
the area on Monday. Models have trended slower with the front
and associated pcpn, with the best chance for rain late Monday
NW and across the entire area Monday evening. Once again, the
best lift and mid level Q-vector convergence remains over
northern VA and have maintained the best pops across the
northern tier into the eastern shore. Highs Monday should once
again be above normal with most areas in the 70s.
The front becomes stationary just south of the area by Tuesday
another weak upper disturbance moves east from the TN valley.
The models have greatly slowed down any precipitation associated
with this system. As such, am thinking that Tuesday morning
should be dry with increasing PoPs from west to east during the
afternoon on Tuesday. With the front to the south and plenty of
clouds, much cooler again on Tuesday with highs only in the mid
50s-mid 60s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A more seasonable wx pattern for the region in the extended
period as trough aloft eventually sharpening into the ern CONUS
mid and late week into next weekend. Sfc lo pres exits the
coast Tue night...then is trailing cold front pushes (well) S of
the local area Wed. That front is expected to remain invof gulf
states Thu-Sat while sfc hi pres builds into the local area.
PoPs 40-50% N...50-60% S Tue night through Wed...then decreasing
thereafter. Will need to watch possible low pres tracking along
that front which may push moisture back N toward the FA late in
the week (12Z/04 GFS idea).
Lows Tue night in the 40-45F W to the l50s SE. Highs Wed in the
50-55F NW to around 60F SE. Lows Wed night in the m-u30s NW to
around 50F SE. Highs Thu in the m50s NW to around 60F SE. Lows
Thu night in the l-m30s W to the u40s SE coast. Highs Fri in
the l50s NW to the u50s SE. Lows 30-35F central/W...to m-u40s at
the coast in SE VA/NE NC.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
High pressure is centered over Atlantic Canada early this
morning and ridging back to the SW across the Northeast Conus
and into the Mid-Atlantic. Moist low-level N-NE flow has
resulted in primarily MVFR stratus, with IFR at RIC. A weak
disturbance aloft will trigger a few showers at RIC/SBY prior to
10z. IFR cigs are expected to prevail at RIC through midday,
with potentially some IFR cigs at ECG/PHF mainly between 09-13z.
SBY/ORF are expected to remain MVFR. Vsby restriction of 3-5sm
is possible in patchy fog and/or drizzle early this morning.
Conditions gradually improve from SE-NW late this morning
through the aftn.
High pressure slides offshore tonight with a cold front
approaching from the NW Monday. This front drops through the
area Monday night, and then stalls over the region
Tuesday/Wednesday resulting in mostly cloudy and unsettled
conditions. Low pressure gradually pushes off the coast Thursday
as high pressure builds in from the NW.
&&
.MARINE...
CAA has waned...and NE winds will continue to slowing diminishing
while turning more E into tonight. Gradual transition to more
SSW winds Sun into Sun night as sfc hi pres moves offshore with
a warm front lifting N of the waters. The next cold front
crosses the area Tuesday with another decent CAA surge and NNE
winds noted behind it for the mid week period (strong SCA's).
Will allow SCAs to come down gradually over the waters this eve
into Sun (lastly over the ocean waters where seas are slow to
drop blo 5 ft).
&&
.TIDES/COASTAL FLOODING...
Water level departures avg 0.5 to 1.0 foot above normal through
Sun. A few locations may have levels flirting w/ minor tidal
flooding thresholds again Sun (with the higher of the 2 tides
astronomically). No statements necessary attm, but either a
statement or advisory will likely be needed for some locations
in the Bay with the aftn high tide Sunday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for ANZ654-
656-658.
Small Craft Advisory until 4 PM EST this afternoon for ANZ650-
652.
&&
SYNOPSIS...MRD
NEAR TERM...LKB/MRD
SHORT TERM...MAS/MRD
LONG TERM...ALB
AVIATION...AJZ
MARINE...ALB
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Nov 4, 3:09 PM EDT, 13 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wakefield VA 309 PM EDT Sat Nov 4 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090- 092-093-095>100-509>525-051915- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway- Amelia-Powhatan-Westmoreland-Richmond-Northumberland-Lancaster- Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Gloucester-Middlesex-Mathews-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Virginia Beach-Accomack-Western Louisa-Eastern Louisa- Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- Newport News-Hampton/Poquoson- 309 PM EDT Sat Nov 4 2017 This Hazardous Weather Outlook is for portions of southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia, and southeast Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:10 AM EST | Coastal Flood Statement | AKQ | Worcester | 9 hr |
| Nov 5, 4:47 PM EST | Coastal Flood Statement | AKQ | Dorchester | 2 hr |
Nearby
Coastal Flood Statements in Maryland, 2017Coastal Flood Statements in Virginia, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.